What to expect from medications


#1
My life isn't bad, I have the usual array on symptoms we all do. But I have no idea what I can expect from my medications. I understand that I will never be as good as I was pre PD, but how good can you be?

At what stage do you day...no more tablets, I'm ok for now?

I am better with the Stalevo, but can I be better still if I took more medicines?

I DO NOT want any mention of DA's ad OCD on this thread!

Chris

#2
Hi Spam

You may find the following book helpful for getting a better understanding of different meds.

'The Daily Telegraph, Parkinsons Disease, A guide to Treatments, Therapies & Controlling Symptoms' by Dr David A Grimes

All the best
Carrot

#3
:laughing:

I'll see if I can think of a reason....! :laughing:

#4
hi Spam
my experience is you take the medication not to reach the max effect but to be above the minimum that is acceptable. and i expect that minumum will gradually rise. at the moment the minimum is being able to function and not feel stiff and tense and to be able to think and speak clearly. thats good enough for me. i won't ever feel completely normal and i ought to keep the buffer up to the max intake for as long as possible.
i would be interested in how others see it particularly those who are more 'advanced'?

t

#5
Hi Spam,

I think it's how you feel your life is affected by pd, does it stop you doing day to day things or does it stop you planning to do things, like going out, holidays, that type of thing? If your coping on the meds your on now then I'd stick with it, if your struggling then maybe it's time to increase the dose a little, we all want the best out of the meds and to live life to the best of our ability. I'd agree with turnip, if you can increase the meds slowly the better it is in the long run.

Take Care. x

#6
What good replies! I am stopped from doing things, not because I am unable to do them but because I'm too tired and stiff and sore. What treatments have you taken that have provided the most effect. For me, none of the tablets have change me dramatically. I wish I could find one tablet that makes me feel good immediately!

#7
Hi again Spam,

I'm not sure that anything I've taken has ever stopped the symptoms completely, the best I've had are the Apomorphine injections that I've been using for the last week. I take Madopar dispersible first thing before I get up and that works well til I'm ready for my first Sinemet plus. I also think the tiredness is just part of PD unfortunately.

#8
i have recently changed medication and this as drastically altered my behaviours,
i have started putting substantial of money into roulette machines and normally i would not put a penny in these " pariahs of society " and where do i turn to for help?

johnnyquest

#9
Hi Johnny, I am not the one to answer your question but I am sure some of the other members will be along to help you....I just wanted to say hello and welcome to the forum:grin:

Radar

#10
Hello Johnny

If you need help, stsrt talking to us on the forum, there is a lot of help here

Chris

#11
Hi unfortunately that one magic pill you mention doesn't exist in my experience so you have to work with those you are on.

To get the most of out of the meds - if you are taking stalvo or sinemet - your diet and eating habits are extremely important. These drugs need an empty stomach either side of being taken really to work best.
Exercise if you can - important to try and maintain movement.
Attitude - a positive attitude works well - make the most of your life within its limitations.
Keep a diary of how yo feel each day - can be very simple - but will show if meds are being effective.
I think it is not just about popping pills and sitting back and saying - right thats all I need to do - its about doing the most you can but allowing yourself to rest as well.
Breeze

#12
Dear Johnny
if i was experiencing an urge to throw money away i would
speak to my pd nurse
tell my neuro or doctor asap
emphasising how unusual this obsessional behaviour was

regards

#13
Hello Johnny please check out the posts regarding meds, your gambling needs attention asap. There is loads of advice elsewhere on the forum, just do a search for OCD, you will get help. I know that this advice will cause the author of this thread to react, however, somebody actually needs help!

regards
Glenchass

#14
Thanks for the advice, I tried to contact the pd nurse yesterday, left a message on the answer phone but still waiting for a response

#15
out of interest - what meds are you on and how much?

#16
Hello Johnny,

Get on the phone to your Nurse again and if you can't speak to her speak to her secretary. Emphasise how important it is that you speak with the Nurse.
I didn't know or notice what was happening to me but had I done so it would have saved me a whole heap of pain!!
There is a load of info available but knowing will not change anything without the person in charge of your meds being made aware of the effect your current regime is having on you.
I presume that it is the nurse who initiates changes to your prescription if not then whoever does is the person you need to be talking to!!
It takes time to get these pesky varmints out of our systems.

#17
Hi Johnny,
My input for what it,s worth,and apologies to spam95 for the DA, OCD continuation.Threads do this,no golden rules.
I am in a similar situation.On meds that work and give me my life back,but at the same time have the potential to disrupt my life.Have had loads of advice from people who know and have been there.I have chosen to ride it out,am not going for alternatives.Gambling on horses is my main obsession,i could spend all afternoon there easily,it would feel like 10 mins.I am actually not loosing money,won £600 this weekend alone,small outlay.
However,whether its me,the Mirapexin,the combo or what,i slip at times.Like yesterday at the bookies,i will spare the details,always seems to be when you are in a good mood.Don,t feel good later though.
So my advice would be,listen to all the advice and don,t be like me.If you feel that things are out of control,don,t take a chance.
In searching for what,i don,t know,and feeling the positives out way the negative risks of DA,s,my path is a gamble in itself.Don,t follow if wary and consult your Neuro or pd nurse.We are all different.
All the best
Titan